Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 49, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 4, 2008, 2:24 PM CDT for 4 counties in Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2008, 2:24 PM CDT (19:24 UTC)
- Expired
- Apr 4, 2008, 3:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 2:28 PM CDT | TSTM WND DMG | 4 N Jasper, TX | MINOR ROOF DAMAGE TO RESTAURANT ON HIGHWAY 96. ROOF OF DAYCARE CENTER ON CR 261 ALSO DAMAGED WITH PLAYGROUND EQUIPMENT BLOWN THROUGH A FENCE. NEARBY METAL BARN ROOF COLLAPSED. REPORTED BY KJAS.COM WITH TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 9:48 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 041925
SVRLCH
TXC199-241-351-457-042015-
/O.NEW.KLCH.SV.W.0049.080404T1924Z-080404T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
224 PM CDT FRI APR 4 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARDIN COUNTY IN SOUTHEAST TEXAS...
JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...KIRBYVILLE...JASPER...
NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...TOLEDO BEND DAM...NEWTON...CALL...BURKEVILLE...BON
WEIR...
SOUTHEASTERN TYLER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...TOWN BLUFF...FRED...
* UNTIL 315 PM CDT
* AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES NORTHWEST OF JASPER...AND MOVING EAST AT
43 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTH OF BURKEVILLE BY 250 PM CDT...
TOLEDO BEND DAM BY 305 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3068 9363 3067 9366 3064 9367 3064 9369
3063 9370 3039 9434 3107 9417 3119 9372
3118 9358 3121 9355 3120 9354
TIME...MOT...LOC 1924Z 251DEG 38KT 3102 9403
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:08 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 4, 11:08 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1108 AM CDT FRI APR 4 2008
.UPDATE...UPDATED THE GRIDS/ZONES AGAIN FOR TORNADO WATCH 164 TO
EXTEND IT TO INCLUDE ALL OF SE TX EXCEPT FOR JEFFERSON AND ORANGE
COUNTIES. ONGOING CONVECTION CROSSING SE TX WILL MOVE INTO HARDIN
AND TYLER COUNTIES BY 1 PM AND CONTINUE EAST ACROSS JASPER AND
NEWTON COUNTIES. FEEL SHEAR PROFILES WILL IMPROVE AS THE DAY GOES
ON AND PREFERRED EXTENDING THE TORNADO WATCH INTO THIS AREA INSTEAD
OF JUST EXTENDING THE PREVIOUSLY ISSUED SVR TSTM WATCH A COUPLE OF
HOURS.
SHOULD BE A FUN DAY...
&&
.PREV DISCUSSION... /ISSUED 1012 AM CDT FRI APR 4 2008/
UPDATE...UPDATED THE GRIDS/ZONES FOR TORNADO WATCH 164 JUST
ISSUED FOR MOST OF MY LA ZONES. WATCH ISSUED BASED ON ONGOING
ACTIVITY TO THE WEST OF THE AREA AND ITS TRAJECTORY TOWARD THE
AREA. DUE TO THE CURRENT MOVEMENT AND COVERAGE TRENDS ALSO DECIDED
TO EXTEND THE LIKELY POPS SWD TO THE I-10 CORRIDOR FOR THE
AFTERNOON HOURS (PROBABLY SHOULD HAVE RAISED THE POPS ACROSS THE
NRN 1/2 OF THE AREA TO CATEGORICAL...MAY UPDATE LATER TO DO SO).
ANOTHER ISSUE AT HAND THIS MORNING IS THE LIKELY NEED TO EXTEND
ONE OF THE CURRENT WATCHES INTO SERN TX. SVR TSTM WATCH 163
CURRENTLY IN EFFECT FOR TYLER...JASPER AND NEWTON COUNTIES EXPIRES
AT 11 AM. WILL EITHER BE EXTENDING THIS WATCH FOR A FEW HOURS TO
ACCOUNT FOR THE ACTIVITY MOVING IN FROM THE WEST...OR MAY EXTEND
TORNADO WATCH 164 SPATIALLY INTO MUCH OF MY TX ZONES. WILL DECIDE
THE BEST COURSE OF ACTION BETWEEN NOW AND 11 AM.
PREV DISCUSSION... /ISSUED 554 AM CDT FRI APR 4 2008/
UPDATE...
HAVE UPDATED ZONES AND GRIDS TO REFLECT SEVERE THUNDERSTORM WATCH
NUMBER 163 THAT WAS ISSUED BY SPC THROUGH 11 AM CDT FOR
TYLER...JASPER AND NEWTON COUNTIES. SEVERE STORMS HAVE FORMED IN
THE HILL COUNTRY NORTHWEST OF AUSTIN MOVING EASTWARD. IF STORMS
CAN HOLD TOGETHER THEY WILL ENTER TYLER...AND EXTREME NORTHERN
PORTIONS OF JASPER AND NEWTON COUNTIES BY LATE MORNING.
RUA
PREV DISCUSSION... /ISSUED 428 AM CDT FRI APR 4 2008/
DISCUSSION...
THE MORNING IS STARTING OUT RATHER WARM AND HUMID...BUT TRANQUIL
ACROSS THE FORECAST AREA. HOWEVER...IT LOOKS LIKE THINGS WILL GET
ACTIVE LATER ON TODAY.
AN UPPER LEVEL TROF MOVING OUT OF THE ROCKIES INTO THE SOUTHERN
PLAINS WILL CONTINUE TO MOVE EASTWARD AND HELP PUSH A COLD FRONT
ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. RIGHT NOW IT
LOOKS LIKE THE FRONT WILL BE JUST NORTH OF THE FORECAST AREA BY
04/18Z (1 PM)...THEN ROUGHLY FROM A MARKSVILLE TO CAMERON LINE AT
05/00Z (7 PM)...THEN REACHING SAINT MARY PARISH AND OUT OF THE
FORECAST AROUND 05/06Z (1 AM.)
SOUTHWEST WINDS ARE EXPECTED TO INCREASE TODAY AHEAD OF THE TROF
WITH 85H LOW LEVEL JET AROUND 40 KNOTS. THIS WILL BRING RICH GULF
MOISTURE INTO THE FORECAST AREA WITH PWAT AT OR ABOVE 1.5 INCHES
BY THIS AFTERNOON. INITIALLY EXPECT THE ATMOSPHERE TO BE CAPPED AS
WARM DRY LAYER IN THE 85H-7H LAYER SEEN ACROSS LOWER TEXAS MOVES
INTO THE FORECAST AREA. HOWEVER...MODERATE TO STRONG LOW LEVEL
CONVERGENCE IS PROGGED AHEAD OF THE FRONT LATER ON THIS AFTERNOON
AND EVENING AND SHOULD BE ENOUGH TO GET SHOWERS AND THUNDERSTORMS
TO DEVELOP.
AGAIN...PROGS SHOW BEST UPPER LEVEL JET DYNAMICS TO THE NORTH OF
THE FORECAST AREA. HOWEVER...DUE TO THE TIMING OF THE FRONT AND
INITIATION OF SHOWERS AND THUNDERSTORMS BEING LATER IN THE AFTERNOON
AND EVENING...DIURNAL HEATING SHOULD BE ENOUGH TO HELP DE-STABILIZE
THE ENVIRONMENT WITH CAPE VALUES OVER 2000 J/KG AND LIS AROUND
(-5) OR HIGHER. THEREFORE...CAN NOT RULE OUT SOME RATHER INTENSE
THUNDERSTORMS ALONG THE LINE AS IT MOVES ACROSS THE FORECAST AREA.
IT SHOULD BE NOTED THAT SPC HAS THE ENTIRE FORECAST AREA IN A
SLIGHT RISK FOR SEVERE STORMS TODAY. CURRENT THINKING IS THAT THE
PORTION OF THE FORECAST AREA THAT WILL SEE THE CHANCE FOR ANY SEVERE
WEATHER WILL BE IN THE NORTHERN ZONES...FROM THE SABINE RIVER
EASTWARD. THIS IS WHERE THE LOW LEVEL CONVERGENCE WILL BE THE
STRONGEST AND THAT REGION WILL BE CLOSER TO THE BETTER UPPER LEVEL
DYNAMICS. WILL GO AHEAD AND ADD SEVERE WORDING TO THE ZONES AND
GRIDS FOR VERNON AND BEAUREGARD PARISHES EASTWARD WITH THE BEST
CHANCE OVER THE NORTHEAST PORTION. SPC DOES SHOW A 30 PERCENT
PROBABILITY OF LARGE HAIL OR DAMAGING WINDS NORTHEAST OF AN
ALEXANDRIA TO VILLE PLATTE TO OPELOUSAS LINE. WITH MAINLY
UNIDIRECTIONAL WIND PROFILES...STRAIGHT LINE WINDS AND HAIL WILL
BE THE PRIMARY RISK.
DRIER AND COOLER AIR WILL MOVE IN OVERNIGHT WHICH SHOULD HELP
PROVIDE NICE WEATHER FOR THE WEEKEND.
AVIATION...
BROKEN LOW CLOUDS WITH MVFR TO VFR CEILINGS WILL BE LIKELY THROUGH
THE MORNING INTO AFTERNOON ALONG WITH BREEZY SOUTH WINDS.
THUNDERSTORMS WILL BEGIN TO FORM LATER ON IN THE AFTERNOON INTO
THE EARLY EVENING AHEAD OF A COLD FRONT. SOME OF THE STORMS COULD
PRODUCE STRONG GUSTY WINDS.
MARINE...
MODERATE SOUTHERLY WINDS WILL OCCUR TODAY AND WILL START OUT THE
COASTAL WATERS WITH SMALL CRAFT EXERCISE CAUTION. A COLD FRONT
WILL ENTER THE COASTAL WATERS A LITTLE BEFORE SUNSET AND BE
THROUGH THE COASTAL WATERS AFTER MIDNIGHT. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. STRONG
NORTHERLY WINDS ARE THEN EXPECTED TO DEVELOP BEHIND THE FRONT.
SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FROM AROUND 10 PM
TONIGHT TIL ABOUT 10 AM SATURDAY MORNING. WINDS AND SEAS WILL THEN
DECREASE DURING THE DAY ON SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 79 55 74 54 / 50 50 0 0
KBPT 79 53 76 54 / 70 40 0 0
KAEX 78 52 73 50 / 70 40 0 0
KLFT 81 58 73 55 / 70 60 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...LOWER ST.
MARTIN...RAPIDES...ST. LANDRY...UPPER ST. MARTIN...AND
VERNON.
TX...TORNADO WATCH UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...NEWTON...AND TYLER.
GM...NONE.
&&
25Hazardous weather outlook, Apr 4, 5:59 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 559 AM CDT FRI APR 4 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-051100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 559 AM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE REGION DURING THE AFTERNOON AND EVENING HOURS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM AHEAD OF THIS FRONT. SOME OF THE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS PORTIONS OF THE LAKES AREA OF SOUTHEAST TEXAS INTO CENTRAL LOUISIANA. THE MAIN RISK FROM THE STORMS WILL BE STRONG STRAIGHT LINE WINDS AND LARGE HAIL. ALSO...THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL IN SHORT PERIOD OF TIME AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MAINLY FAIR WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THERE IS A CHANCE THAT SOME SPOTTERS MAY BE ACTIVATED LATER TODAY IF ORGANIZED SEVERE WEATHER CAN FORM. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:38 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 67 min |
| Apr 4, 2:44 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.